Mayo Clinic Connect
I received the results from my bone test and they have recommended I start Prolia. I have read the side effects and I am concerned. Has anyone use this drug and if so what side effects have you experienced. Thank you
Liked by Dee, Chris Trout, Volunteer Mentor, TERESA LOGAN, tikigod18 ... see all
I WANT TO THANK THOSE WHO REPLIED TO MY ISSUES WITH MY CONCERN OF THE DRUG Prolia I REFUSED THE DRUG FOR THE LAST TIME. I’m still concerned ,in pain falling,dizzy,fatique,confused,bone indensity is a T2 -2.5.Truly no doctor has stated that’s a good or bad score? I now have 9 doctors no one is on the same page.My neck,middle part of my back,lower,legs cramp,numbing of fingers ,again CONFUSION I feel it’s more than ostaporois! I’m tired of being passed around doctor to doctor.Bone density test showed high risk factor, MRI tested for MS, lesions white matter found, I’m so tired confused I don’t have much more strength.Yesterday I went to a orthopedic he looked at all MRIs and stated you have alot going on,ordered a cane/ walker for home, then turned me over to another doctor.My body is sick to me,humped over,I truly can take all this doctor to doctor daily, it’s been years, nothing can be determined! I know my body this is not normal.If these doctors knew how scared I am being 58,alone no support system,as well as severe reoccurring depression(which doesn’t help) I’d pray instead of just taking insurance money ,I could find help.I look at all these side effects,I don’t see a way out.I have all signs of MS,and ostapenia/ and ostaporois,I’m getting worse daily,crumbling daily, I feel ugly with this hump figure of mine, THE PAIN IS UNBEARABLE, BLOOD WORK IS FINE, IM ON CALCIUM/ D 2 TIMES DAILY, I ASK AND PRAY TO GOD WHEN WILL THEY FIND THESE ISSUES!FOLIC ACID,B12 4 TIMES A MONTH VIA SHOT. I DONT FEEL ANY DIFFERENT.JUST WORSE EVERY MORNING I WAKE. THERE SOMETHING THEY ARE NOT LOOKING AT,OR FOR IM TIRED OF TELLING THEM ,I SHOULD JUST GRAB A BRICK AND TALK TO IT,BACK TO TODAY FOR ANOTHER B12 AND COME BACK HOME TO ANOTHER SAID MISERABLE DAY!!!MY HEALTH IS IMPORTANT TO ME,I FIND GOOGLE TO BE MY DOCTOR ,SO SAD!
Jump to this post
Someone – there must be someone able to help – a nerve specialist – someone to provide the care you need. I hope so. Blessings.
Hello @veriska, @crenhov, @ritafarmer, and @cairnmama, welcome to Connect and thank you for posts about Prolia for osteoporosis. Thank you for jumping in and addressing @veriska‘s concerns about the side effects of Prolia.
I would like to also invite @kayelle, @tessie, @dolan, @janicec8957, @donna13, and @jaleen, to share their experiences with taking Prolia for osteoporosis in this discussion as well.
Have you been tested for lupus? Symptoms same.
I was diagnosed with osteoporosis after a ankle stress fracture. After taking fosomax for five years i thought it was time to be changed to a different medication because my bone density was stlll declining. My regular doctor sent me to a rheumatologist who luckily starting running a lot of blood work mainly because I developed osteoporosis at a young age. Also a 24 hour urine test was done that came back with high calcium levels. I was then sent to a endocrinologist who diagnosed me with hyperparathyroidism which explained the osteoporosis at a young age. I have now had surgery to remove the parathyroid gland that was enlarged and have started Prolia. Have been on it a year and half. Am waiting for results from bone density done last week.
My insurance just approved me for it so I will be starting it soon.
There is a Prolia copay card that you can apply for. My doctors office told me about it, and received info from drug rep. Go online and research it. After the insurance pays, Prolia will pick up everything but $25.00.
Hi, My mom is 87 and has very few health problems, aside from osteoporosis and slightly elevated blood pressure. Her Dr. wanted her to start Prolia and I also read some pretty terrifying stuff online. However, because she is 87 and has a great risk of falling, combined with the fact that my mom\'s dr\'s office has so many people on Prolia – they do over 100 shots per month – and they have never seen a worse side effect than a skin rash, we decided to go ahead. She had her first dose about a month ago and so far so good. If that changes I will update here. She will have a shot every 6 months. She\'s also doing PT to get generally stronger as well as improve her balance.
I was on Bonviva for 2 years and it didn’t work. I started Prolia in January. So far the only side effects I notice are the same I had with Bonviva… stiffness in my hips and knees when I sit for a long time or first thing in the morning. I am 53 and have just started testing to see if they can discover a cause for my Osteoporosis.
I was diagnosed at 50 with osteoporosis. It took 6 years before they realized after being sent to a rheumatologist who ran a lot of tests because of my age, that I had hyperparathyroidism.
I am searching for the same answers. I read about the drug and am so concerned about the possible side effects. I am 70 and I just had. DXA scan that is troubling. I am very fit, eat fairly healthy, and exercise daily but my mom- 93 also has a history of fractures. I have 2 that I did not know so had.
I am most concerned with rapid heartbeat as I have PVCs already and risk of skin infection but there are so many side effects listed. Still, I feel Concerned about fractures and my high risk. If you have any feedback to help my decision, I will be so relieved. I feel like I am deciding to inject something into my body with possible health risks but to do nothing is also risky.
I do what my doc tells me. I felt scared but they said 'don't worry'. My doc wasn't happy with my 'moderate' scan test. He put me on Prolia, going on two years. I'm 69. There isn't any effect with me. I had touch of rash [possibly from chemicals in gym pool]. Doc gave me cream – all gone. I have weak respiratory concern however so far so good. It is not recommended to start and stop injections. Prolia organization remind me of my next injection every 6-months. Hope this is useful.
I'll definitely update on my mom after every shot… 6 weeks now and no side effects to date:) Good luck with your decision. It is hard.
Hello I have the same question the prolia.Mri shows ostaporois measuring T2 -2.5 I SUFFER FROM REOCCURING DEPRESSION,STIFF JOINTS,BACK PAIN,OFF BALANCE,AT TIMES FALL . MY 2 ND DOCTOR STATED HE DID NOT WANT ME TO HAVE THIS DRUG, I HAVE THE SIDE EFFECTS.I very fatique,swelling in feet and ankles,Lowe and middle back pains.As well they found lesion on my brain. The radialgist stated all leads to MS. So I have a nerorolgist who feels he needs another MRI to be conclusive! I’m getting very upset,memory loss, unstable.Doctors have not let me work now going on 2 years. I’m very confused, I know they keep stating all these issues but no one is listening to me. I know my body, depression itself hurts,(anxiety panic attacks PTSD due to a rape,where I was left for dead! I give up. I would think 2 specialists would at least show me the MRI findings, for which I gave them both a copy.I don’t know the serverty of my own health @ 58 ! I’m lost getting upset, it’s one or the other daily!
Hi. I'm a Volunteer Mentor, and I wanted to comment on Gabapentin, as I was taking it for 6 months. I am not a medical professional, so this is from my experience only. During the time I was taking 600 mg & later 900 mg of Gabapentin, I began losing memory and long empty spaces of time. I had trouble thinking clearly and was really not able to organize my thoughts. At first I thought it was just because I was getting older, and later I was concerned that I had Alzheimers. I was checked for Alzheimers when I volunteered to be part of a research study, and failed because I didn't have the requisite plaques that may be indicators of the disease.
I decided to stop taking Gabapentin and another pain drug I was on. Withdrawing from Gabapentin was not easy, but wasn't too hard either. After I began lowering my doses, I noticed my thinking regulating again, and to my surprise my pain lessoned. I have been off Gabapentin for about 8 months now and will never take that medication again. Related medicines are Neurontin, and Lyrica. There are other pain medications out there that might work better. If I was you, I would ask my doctor if there is another drug, other than the 3 I mentioned, that you can take. As I said, this is from my experience and information I have read from others who had similar experiences with these drugs. I hope you discover what is causing you this pain.
I am so sorry to hear that bad new.I refuse to take 98% of need prescribe to me. I have to argue with you 100%> My prayers are with you;
Sorry typos fingers hurt so bad.i argue with you 100%!
I would like to better understand how Denosumab works. It seems that since it interrupts the bone breakdown process, it may also interrupt the bone building process.
Hello @virginiacarol, I would like to add my welcome to Jamie's. You may notice that I moved your message to a discussion called Prolia Treatment for Osteoporosis. I did this because denosumab is a generic name for Prolia and a few other types of medication. There are many members discussing this treatment in the discussion I moved your post to. I think it would be beneficial to click on VIEW & REPLY in your notification so that you can see the whole discussion and jump in with other members where you feel comfortable.
Liked by Teresa, Volunteer Mentor
version 220.127.116.11.3.2Page loaded in 2.095 seconds